This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am 52 years old and having been suffering from chronic itching
of my arms and neck. I have been on antidepressants for 17 years. I currently take zoloft. I have seen an allergist and a dermatologist. I was taken off premarin and provera because that
was thought to be the cause. After 3 months I am no better and now I am having hot flashes to boot. My Zoloft has been reduced from 100 mg to 50 mg with no improvement in the itching. I really need some relief and some answers. Blood test and urine tests have been normal so far. I hope you can give me some direction.
It is unclear if you had itching prior to starting treatment with Zoloft. It would be unusual for Zoloft to cause chronic itching. I urge you to discuss your concerns further with your treating allergist, dermatologist, and psychiatrist.
I have been on and off Zoloft a couple of times. It didn't really alleviate my depression directly, but it did help attenuate my anxiety. I just started it again recently, but I don't think I can put up with the side effects just for the minor anti-anxietal benefit.
One side effect is extremely itchy skin, absent any rash or other obvious cause (until I scratch enough to make it red or raw), and I'm only at 50mg right now. I have had problems with itchy skin (but not necessarily dry skin), and the Zoloft just makes the problem much worse. A few other AD's have also made the itching worse (Prozac for one). Your itching might subside over time after you discontinue the Zoloft, but you will have to weigh the benefits against the side effects before discontinuing or trying another.
In my experience with with many AD's, many of the side effects are not documented in the monographs, but then I find out I'm not the only one with a particular side effect after reading anecdotal evidence from other people who have expereinced the same thing.
The other side effects I've had from Zoloft are excessive sleepiness (even worse than usual), and lower GI distress (gas, irregular movements).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.